COLITIS DUE TO CANCER TREATMENT WITH IMMUNE CHECK-POINT INHIBITORS

Authors

  • Andreja Ocepek University Medical Centre Maribor

Abstract

Treatment with immune checkpoint inhibitors is effective in various cancers, but may be associated with immune-mediated side effects in other organs. Among the more common ones is gastrointestinal tract involvement, especially colitis. In most patients, colitis is mild or responds to corticosteroid treatment. A smaller proportion of patients, more often those treated with cytotoxic T lymphocyte antigen-4 inhibitors, may have a more severe course of colitis, even life-threatening complications. In these patients, prompt action, timely diagnosis with endoscopic evaluation and early treatment with high-dose corticosteroids and, if ineffective, rescue therapy with biologic agents such as infliximab and vedolizumab are needed.

Downloads

Published

2024-06-10

How to Cite

Ocepek, A. (2024). COLITIS DUE TO CANCER TREATMENT WITH IMMUNE CHECK-POINT INHIBITORS. Radiology and Oncology, 58(2), 179–185. Retrieved from https://www.radioloncol.com/index.php/ro/article/view/4227

Issue

Section

Review